Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 35, NWS Jackson, MS

February 1, 2012Adams County, Franklin County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 1, 2012, 2:06 AM CST for Adams County, Franklin County, Mississippi. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 1, 2012, 2:06 AM CST (08:06 UTC)
Expired
Feb 1, 2012, 3:00 AM CST
In force
54 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Adams County, MS, Franklin County, MS

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 8.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2012-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2012-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1181 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

733 
WUUS54 KJAN 010806
SVRJAN
MSC001-037-010900-
/O.NEW.KJAN.SV.W.0035.120201T0806Z-120201T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
206 AM CST WED FEB 1 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ADAMS COUNTY IN SOUTHWEST MISSISSIPPI...
  WESTERN FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...

* UNTIL 300 AM CST

* AT 206 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR SIBLEY MOVING NORTHEAST AT
  30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  KINGSTON...GARDEN CITY...CRANFIELD...HAMBURG AND KIRBY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3132 9147 3136 9149 3137 9147 3140 9147
      3144 9150 3163 9116 3161 9115 3161 9099
      3135 9080 3135 9098 3133 9098 3132 9112
      3137 9124 3131 9143
TIME...MOT...LOC 0806Z 235DEG 25KT 3135 9138

$$

OLB
1 follow-up statement
035 
WWUS54 KJAN 010844
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
244 AM CST WED FEB 1 2012

MSC001-037-010900-
/O.CON.KJAN.SV.W.0035.000000T0000Z-120201T0900Z/
ADAMS MS-FRANKLIN MS-
244 AM CST WED FEB 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CST
FOR WESTERN FRANKLIN AND EAST CENTRAL ADAMS COUNTIES...

AT 244 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ROXIE TO 8 MILES EAST OF GARDEN CITY MOVING NORTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAMBURG...KIRBY AND MEADVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3138 9121 3157 9126 3163 9116 3161 9115
      3161 9109 3160 9098 3135 9080 3135 9098
      3133 9098 3134 9102 3133 9103 3132 9112
TIME...MOT...LOC 0844Z 235DEG 25KT 3152 9111 3136 9097

$$

OLB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 31, 7:59 PM CST, 6 hours 7 minutes earlier.

Area forecast discussion, Jan 31, 7:59 PM CST, 6 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
759 PM CST TUE JAN 31 2012

.UPDATE...A WARM MOIST ADVECTION PATTERN IN PLACE AND PWATS HAVE MORE
THAN DOUBLED TO 1.1-1.2 INCHES SINCE LATE MONDAY. SHORT TERM RUC/WRF
MODELS HAVE LATCHED ON TO A MID LEVEL SHORTWAVE IN ERN TX AND NOW
SPREAD NUMEROUS SHRA ACROSS CENTRAL AND SRN PORTIONS OF OUR CWFA
BETWEEN 06-15Z LATE TONIGHT/EARLY WEDNESDAY MORNING. INCREASING
UPGLIDE AND MOISTURE TRANSPORT IN THE 290-295K REGION WILL ALSO
RESULT IN ENOUGH LIFT SO HAVE BOOSTED OVERNIGHT POPS TO LIKELY
CATEGORY IN THOSE AREAS AND NUDGED UP TO AROUND 50/50 CHANCES
ELSEWHERE. SUSPECT MOST TEMPS WILL HOLD IN THE MID/UPPER 50S FOR LOWS
AND FOG WILL REMAIN PATCHY DUE TO THE INCREASED RAIN CHANCES.

EVEN THOUGH RAIN CHANCES ARE HIGHER...THE VOLUME OF RAINFALL WILL
REMAIN QUITE LOW DUE TO LIMITED INSTABILITY AND WEAK MID LEVEL LAPSE
RATES. EXPECT GENERALLY UNDER ONE QUARTER INCH OF RAIN WITH THIS NEXT
WAVE OF SHOWERS./40/

&&

.AVIATION...
CLOUDS WILL REMAIN ABOVE 3000 TO 4000 FT BEFORE LOWERING INTO THE
MVFR CATEGORY FROM SW TO NE 05-09Z TONIGHT. ISOLATED SHOWERS WILL
POSSIBLE OVER THE FAR WEST BEFORE O4Z AND THEN START BECOMING MORE
NUMEROUS BY 07-10Z. CLOUD LAYERS WILL LOWER DURING THAT SAME TIME
FRAME WITH WIDESPREAD LOW STRATUS AND SOME FOG RESULTING IN IFR
CIGS/VSBYS 09-15Z. ANY FOG SHOULD LIFT BY MIDDAY WEDNESDAY WHEN
DIMINISHING SHRA WILL ALSO ALLOW CIGS TO RISE TO MVFR FOR THE
AFTERNOON...ISOLATED TSRA WILL BECOME POSSIBLE 20-24Z WEDNESDAY./40/

&&

.PREV DISCUSSION... /ISSUED 333 PM CST TUE JAN 31 2012/

SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT)...
TUESDAY SAW A RATHER WARM AFTERNOON THANKS TO SOUTHERLY ONSHORE FLOW
AND A DECENT AMOUNT OF SUNSHINE FOR MOST AREAS. A CONTINUATION OF THE
WARM WEATHER IS EXPECTED THROUGH THE REST OF THE WEEK AS THE
ARKLAMISS REMAINS UNDER THE INFLUENCE OF THE MODIFIED TROPICAL
AIRMASS THAT HAS MOVED IN...DESPITE THE APPROACH OF A WEAK COLD FRONT
EARLY THURSDAY. IN THE MEAN TIME...A BETTER CHANCE FOR SHOWERS
DEVELOPING LATER THIS EVENING INTO TONIGHT AS LOW LEVEL MOISTURE
CONVERGENCE/ISENTROPIC LIFT STRENGTHENS ACROSS THE REGION. A LOW
AMPLITUDE S/WV TRANSITING THE EASTERN HALF OF THE COUNTRY WILL KEEP A
GOOD CHANCE OF SHOWERS GOING THROUGH THE DAY TOMORROW...AND POSSIBLY
A FEW ISOLATED RUMBLES OF THUNDER. WEAK INSTABILITY PARAMETERS WILL
PROHIBIT ROBUST UPDRAFT DEVELOPMENT KEEPING THE RISK FOR A STRONG
STORM TO A MINIMUM. WILL KEEP THE HWO CLEAR.

SHOWER CHANCES WILL DIMINISH EARLY THURSDAY MORNING AS THE UPPER
TROUGH SWINGS BY AND SUBSIDENCE ASSOCIATED WITH A S/WV RIDGE
OVERSPREADS THE REGION. SOUTHWESTERLY UPPER LEVEL FLOW QUICKLY
RETURNS THURSDAY EVENING/NIGHT AS A DEEP UPPER LOW MOVES INTO THE
FAR WESTERN PLAINS...AND SOUTHEASTERLY LOW LEVEL FLOW STRENGTHENS
ALONG THE GULF COAST. THIS MAY ALLOW A FEW SHOWERS TO IMPACT THE FAR
SOUTHWESTERN ZONES THURSDAY NIGHT BEFORE RAIN CHANCES INCREASE
DURING THE DAY FRIDAY.

OVERALL THE GFS MOS GUIDANCE LOOKED REASONABLE. I AM A LITTLE
CONCERNED ADVERTISED HIGHS FOR TOMORROW MAY BE A BIT TOO
HIGH...ESPECIALLY FOR AREAS THAT SEE DECENT RAINS DURING THE DAY.
MANY AREAS MAY NOT GET TO 70 DEGREES...BUT UPPER 60S ARE STILL
EXPECTED. /BK/

PREVIOUS LONG TERM...(FRIDAY THROUGH TUESDAY)...

WELL ABOVE AVERAGE TEMPERATURES AND INCREASING RAIN CHANCES FRI-SAT.
REGIONAL AND GLOBAL MODELS IN BETTER AGREEMENT THROUGH SATURDAY WITH
TIMING/FEATURE DIFFERENCES CONTINUING THEREAFTER.

RAIN CHANCES WILL BE ON THE INCREASE FRIDAY AFTERNOON THROUGH
SATURDAY AS A DEEP AND HIGHLY-AMPLIFIED TROUGH DIGS ACROSS THE
INTER-MOUNTAIN WEST THURSDAY AND BECOMES CUT-OFF ACROSS SRN PLAINS
BY LATE FRI/EARLY SAT. A SFC LOW IS EXPECTED TO DEVELOP ACROSS THE
ARKLATEX THAT WILL USHER IN LOW TO MID 60 DEWPOINTS ACROSS THE
ENTIRE REGION. DECENT ISENTROPIC UPGLIDE COUPLED WITH 300-700 MUCAPE
SHOULD RESULT IN DECENT COVERAGE OF SHOWERS AND THUNDERSTORMS FRIDAY
AND SATURDAY. WITH BOTH THE 0Z OPS GFS AND EC SLOWING THE FRONT AT
LEAST THROUGH SATURDAY NIGHT...HIGH MOISTURE AND MODEST INSTABILITY
COULD CO-EXIST ACROSS THE ARKLAMISS SATURDAY AFTERNOON FOR POTENTIAL
OF A FEW STRONG STORMS. THE EVOLUTION OF THIS POTENTIAL WILL NEED TO
BE MONITORED AS MODELS WILL MOST LIKELY ALTER IN SOME DEGREE.

SUNDAY THROUGH TUESDAY TIME-FRAME CONTINUES TO FEATURE MODEL
DIFFERENCES WITH OPS GFS CONTINUING TO BE MORE PROGRESSIVE THAN THE
EC. SINCE EC HAS COME AROUND MORE TOWARDS THE GFS IN THE SHORTER
TERM...WILL GO WITH A BLEND WITH SLIGHTLY MORE WEIGHT PLACED IN THE
OPS GFS CAMP. HAVE EXTENDED LIGHT PRECIP POSSIBILITIES INTO SUNDAY
MORNING TO ACCOUNT FOR SLOWER BIAS OF EC BUT THEN REDUCE POPS SUNDAY
AFTERNOON AS THE FRONT SHOULD BE CLEAR OF REGION. FOR
MON/TUES...CONDITIONS LOOK TO BE MORE SEASONABLE WITH COOLER TEMPS
EXPECTED AND CLEARER SKIES.

FOR FORECAST MATTERS...LOW TEMPS WERE BUMPED UP ABOVE GUIDANCE
FRI-SAT WITH MEXMOS SLOWLY PICKING UP ON THE UPWARD TREND. POPS WERE
GENERALLY ACCEPTED THROUGH MUCH OF THE PERIOD BUT REDUCED SUNDAY
AFTERNOON AND THEREAFTER. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       55  72  52  73 /  64  64  10   4
MERIDIAN      57  71  53  72 /  50  76  21   4
VICKSBURG     55  73  51  74 /  65  51  10   5
HATTIESBURG   58  73  55  74 /  50  76  15   8
NATCHEZ       58  72  54  73 /  70  56  10   5
GREENVILLE    56  69  53  71 /  50  41  14   4
GREENWOOD     56  71  53  73 /  50  54  19   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jan 31, 2:51 PM CST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
251 PM CST TUE JAN 31 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
012100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
251 PM CST TUE JAN 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 4:02 AM CSTSpecial Weather StatementJANLawrence, Lincoln33 min
Feb 1, 5:35 AM CSTSpecial Weather StatementJANCovington30 min
Feb 1, 6:41 AM CSTSpecial Weather StatementJANJones29 min
Feb 1, 6:54 AM CSTSpecial Weather StatementJANForrest, Lamar31 min
Feb 1, 7:19 AM CSTSpecial Weather StatementJANForrest, Lamar31 min
Feb 1, 9:27 AM CSTSevere Thunderstorm WarningJANAdams48 min
Feb 1, 10:20 AM CSTSpecial Weather StatementJANAdams30 min
Feb 1, 4:33 PM CSTSevere Thunderstorm WarningJANBolivar, Sunflower57 min
Feb 1, 5:11 PM CSTTornado WarningJANLeflore, Sunflower49 min
Feb 1, 5:24 PM CSTSevere Thunderstorm WarningJANBolivar, Leflore, Sunflower, Washington43 min
Feb 1, 5:43 PM CSTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery62 min
Feb 1, 5:48 PM CSTTornado WarningJANCarroll, Grenada23 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.